Pacific Journal of Mathematics

von Newmann difference approximation to hyperbolic equations.

Milton Lees

Article information

Pacific J. Math., Volume 10, Number 1 (1960), 213-222.

First available in Project Euclid: 14 December 2004

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 65.00
Secondary: 35.00


Lees, Milton. von Newmann difference approximation to hyperbolic equations. Pacific J. Math. 10 (1960), no. 1, 213--222.

Export citation


  • [1] R. Courant, K. O. Friedrichs, and H. Lewy, Uber die PartellenDifferentialgleichun- gen der MathematischenPhysik, Math. Ann., 100 (1928), 32-74.
  • [2] K. O. Friedrichs and H. Lewy, Uber die Eindeutigkeitund dasabhngigkutsgebeit der Lasungen beim Aufanswertproblem linearer HyperbolischerDifferentialgleichungen, Math. Ann. 98 (1927), 192-204.
  • [3] P. D. Lax and R. D. Richtmyer, Survey of the stabilityof linear finite difference equations, Comm. Pure Appl. Math., 9 (1956), 267-293.
  • [4] M. Lees, Energy inequalities for the solution of differential equations, Trans. Amer. Math. Soc, to appear.
  • [5] G. O'Brien, M. A. Hyman, and S. Kaplan, A study of the Numerical solution of partial differential equations, Jour. Math. Physics, 29 (1951), 223-251.